|Weight Loss; Marinol or Steroids?
May 1, 2000
doctor prescribed Marinol 2.5mg (1 capsule) for my weight loss (from 165 lbs. to 140 lbs. since January of this year). He told me that it would stimulate my appetite so that I might eat more and gain weight. I'm afraid that I haven't really noticed any difference. The only effect I've noticed is that about 30-45 minutes after I've taken it I feel a bit disoriented; it's a difficult feeling to describe.
He also mentioned another option, steroids. How will this help the weight loss?
How do these two treatments compare? And what should I be considering when I make a decision?
Response from Dr. Dieterich
Marinol is synthetic marijuana, it does give some people a little buzz like smoking a joint. It is supposed to give you an appetite. If you don't mind the feeling, you can try increasing the dose. Before you try anabolic agents, you should check your testosterone and replace it to a normal level. Then anabolics and exercise will likely add much weight to your frame and it will be mostly muscle. Good Luck! Douglas T. Dieterich, M.D.
Need advice about changing meds to combat Lipodystrophy
Muscle and Joints pain
- Is Mild Foot Pain With Numbness A Sign Of HIV?
- Can You Have Symptoms Of HIV And Not Have It?
- How Did Eazy E Get Aids?
- What Causes Severe Vaginal Bleeding, Large Clots, Chills, Shivering, Abdominal And Leg Pain?
- How Much Does Raltegravir Cost?
- Chances Of Getting HIV From Vaginal Secretions
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.